U.S. doctors online nowAsk doctors free
Cullman, AL
A 21-year-old male asked:

My head was hurting before i got a flu shot was it safe to take 2 aleve (naproxen) for the pain? i think i slept wrong?

1 doctor answer2 doctors weighed in
Dr. Philip Rosenblum
Family Medicine 28 years experience
Yes it's OK: You are ok treating your headache. However, there have been some studies which indicated that use of anti-inflammatories, even tylenol (acetaminophen) within 24 hours of an immunization may decrease the effectiveness of the shot. You might consider using non-pharmacologic methods: massage, a heating pad or pack of ice (whichever temperature seems to work best for you.) or try taking a better nap today.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.